Alert archive / New Mexico / Red Flag Warnings in 2016

Red Flag Warning 30, NWS Albuquerque, NM

July 9, 20168 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at Jul 9, 2016, 2:27 PM MST for 8 counties in New Mexico. It took effect at Jul 10, 2016, 1:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 9, 2016, 2:27 PM MST (21:27 UTC)
In effect from
Jul 10, 2016, 1:00 PM MST
Expired
Jul 10, 2016, 7:00 PM MST
In force
6 hr
Issued by
NWS Albuquerque, NM

Counties Cibola County, NM, Harding County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Union County, NM

The radar

The Albuquerque radar (KABX), 95 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2016-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2016-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-382 J/kg
Mixed-layer LCL
2595 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

685 
WWUS85 KABQ 092127
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
327 PM MDT SAT JUL 9 2016

... RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM MDT SUNDAY FOR
THE NORTHEAST HIGHLANDS AND PLAINS DUE TO STRONG WINDS...LOW
HUMIDITIES AND AN UNSTABLE ATMOSPHERE...

...FIRE WEATHER WATCH SUNDAY AFTERNOON AND EVENING OVER WESTERN
AND EAST CENTRAL AREAS DUE TO STRONG WINDS...LOW HUMIDITIES AND
AN UNSTABLE ATMOSPHERE...

...FIRE WEATHER WATCH MONDAY AFTERNOON AND EVENING ALL AREAS DUE
TO STRONG WINDS...LOW HUMIDITIES AND A VERY UNSTABLE ATMOSPHERE...

.AN EXTREMELY RARE PERIOD OF CRITICAL FIRE WEATHER CONDITIONS FOR
JULY IS EXPECTED SUNDAY AND MONDAY. AN UNSEASONABLY STRONG STORM
WILL TRACK NORTH OF NEW MEXICO BUT USHER IN STRONG WINDS ALOFT
BY JULY STANDARDS. THESE STRONGER WINDS ALOFT WILL MIX DOWN TO
THE SURFACE SUNDAY AND MONDAY THEN COMBINE WITH A VERY DRY AND
UNSTABLE ATMOSPHERE AND ABOVE NORMAL TEMPERATURES TO CREATE
CRITICAL FIRE CONDITIONS BEGINNING SUNDAY AND PEAKING ON MONDAY.
IN ADDITION...THE RECENT VERY WARM AND RELATIVELY INACTIVE
WEATHER PATTERN HAS RESULTED IN DRY FUELS. WINDS WILL RELAX
TUESDAY AND WEDNESDAY BUT THE VERY DRY AND UNSTABLE CONDITIONS
WILL PERSIST.

NMZ104-101400-
/O.UPG.KABQ.FW.A.0032.160710T2000Z-160711T0200Z/
/O.NEW.KABQ.FW.W.0030.160710T2000Z-160711T0200Z/
/O.CON.KABQ.FW.A.0033.160711T2000Z-160712T0200Z/
NORTHEAST PLAINS-
327 PM MDT SAT JUL 9 2016

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM MDT SUNDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM MDT SUNDAY. THE
FIRE WEATHER WATCH SUNDAY FOR THE NORTHEAST PLAINS IS NO LONGER
IN EFFECT.

* AREA AND TIMING...NORTHEAST PLAINS SUNDAY AND MONDAY AFTERNOON
  AND EARLY EVENING.

* 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH ON
  SUNDAY. WEST 20 TO 30 MPH WITH GUSTS TO 45 MPH ON MONDAY.

* RELATIVE HUMIDITY...12 TO 15 PERCENT SUNDAY AND 9 TO 12 PERCENT
  MONDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

NMZ103-101400-
/O.NEW.KABQ.FW.W.0030.160710T2000Z-160711T0200Z/
/O.CON.KABQ.FW.A.0033.160711T2000Z-160712T0200Z/
NORTHEAST HIGHLANDS-
327 PM MDT SAT JUL 9 2016

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM MDT SUNDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM MDT SUNDAY. 

* AREA AND TIMING...NORTHEAST HIGHLANDS SUNDAY AND MONDAY
  AFTERNOON AND EARLY EVENING. 

* 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH
  SUNDAY AND WEST 20 TO 30 MPH WITH GUSTS TO 45 MPH MONDAY.

* RELATIVE HUMIDITY...9 TO 17 PERCENT SUNDAY AND 8 TO 13 PERCENT
  MONDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ101-105-108-101400-
/O.CON.KABQ.FW.A.0032.160710T2000Z-160711T0200Z/
/O.CON.KABQ.FW.A.0033.160711T2000Z-160712T0200Z/
NORTHWEST PLATEAU-NORTHWEST HIGHLANDS-EAST CENTRAL PLAINS-
327 PM MDT SAT JUL 9 2016

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

* AREA AND TIMING...NORTHWEST PLATEAU AND HIGHLANDS...AND EAST
  CENTRAL PLAINS SUNDAY AND MONDAY AFTERNOON AND EARLY EVENING.

* 20 FOOT WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 35 MPH ON
  SUNDAY. WEST 15 TO 25 MPH WITH GUSTS TO 40 MPH ON MONDAY.

* RELATIVE HUMIDITY...10 TO 18 PERCENT SUNDAY AND 8 TO 14 PERCENT
  MONDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

NMZ102-106-107-109-101400-
/O.CON.KABQ.FW.A.0033.160711T2000Z-160712T0200Z/
NORTH CENTRAL MOUNTAINS-MIDDLE RIO GRANDE VALLEY-
SANDIA...MANZANO AND GALLINAS MOUNTAINS-WEST CENTRAL HIGHLANDS-
327 PM MDT SAT JUL 9 2016

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

* AREA AND TIMING...NORTH CENTRAL MOUNTAINS...MIDDLE RIO GRANDE
  VALLEY...SANDIA...MANZANO AND GALLINAS MOUNTAINS AND WEST
  CENTRAL HIGHLANDS MONDAY AFTERNOON INTO MONDAY EVENING.

* 20 FOOT WINDS...SOUTHWEST TO WEST 15 TO 25 MPH WITH GUSTS TO 
  40 MPH. 

* RELATIVE HUMIDITY...8 TO 16 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

40
2 follow-up statements
741 
WWUS85 KABQ 101039
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
439 AM MDT SUN JUL 10 2016

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM MDT TODAY FOR
WESTERN...NORTHERN AND EASTERN AREAS DUE TO STRONG WINDS...LOW
HUMIDITIES AND AN UNSTABLE ATMOSPHERE...

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY MOST
AREAS DUE TO TO STRONG WINDS...LOW HUMIDITIES AND A VERY UNSTABLE
ATMOSPHERE...

.AN EXTREMELY RARE PERIOD OF CRITICAL FIRE WEATHER CONDITIONS FOR
JULY IS EXPECTED TODAY AND MONDAY. AN UNSEASONABLY STRONG STORM
WILL TRACK NORTH OF NEW MEXICO PRODUCING STRONG WINDS ALOFT BY
JULY STANDARDS. THESE STRONGER WINDS ALOFT WILL MIX DOWN TO THE
SURFACE TODAY AND MONDAY THEN COMBINE WITH A VERY DRY AND UNSTABLE
ATMOSPHERE AND ABOVE NORMAL TEMPERATURES TO CREATE CRITICAL FIRE
CONDITIONS BEGINNING TODAY AND PEAKING ON MONDAY. ADDITIONALLY...
THE THREAT OF DRY LIGHTING CONTINUES TODAY AND THE RECENT VERY
WARM AND RELATIVELY INACTIVE WEATHER PATTERN HAS RESULTED IN DRY
FUELS. WINDS WILL RELAX TUESDAY AND WEDNESDAY BUT THE VERY DRY AND
UNSTABLE CONDITIONS WILL PERSIST.

NMZ101-105-108-110200-
/O.UPG.KABQ.FW.A.0032.160710T2000Z-160711T0200Z/
/O.UPG.KABQ.FW.A.0033.160711T2000Z-160712T0200Z/
/O.NEW.KABQ.FW.W.0031.160711T1800Z-160712T0200Z/
/O.EXA.KABQ.FW.W.0030.160710T2000Z-160711T0200Z/
NORTHWEST PLATEAU-NORTHWEST HIGHLANDS-EAST CENTRAL PLAINS-
439 AM MDT SUN JUL 10 2016

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
MDT THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT
THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM NOON
TO 8 PM MDT MONDAY. THE FIRE WEATHER WATCHES ARE NO LONGER IN
EFFECT.

* AREA AND TIMING...NORTHWEST PLATEAU AND HIGHLANDS...AND EAST
  CENTRAL PLAINS TODAY AND MONDAY AFTERNOON AND EARLY EVENING.

* 20 FOOT WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS TO 30 MPH TODAY.
  WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH ON MONDAY.

* RELATIVE HUMIDITY...9 TO 16 PERCENT TODAY AND 8 TO 13 PERCENT
  ON MONDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ102-110200-
/O.UPG.KABQ.FW.A.0033.160711T2000Z-160712T0200Z/
/O.NEW.KABQ.FW.W.0031.160711T1800Z-160712T0200Z/
/O.EXA.KABQ.FW.W.0030.160710T2000Z-160711T0200Z/
NORTH CENTRAL MOUNTAINS-
439 AM MDT SUN JUL 10 2016

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
MDT THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT
THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM NOON
TO 8 PM MDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

* AREA AND TIMING...MAINLY MID SLOPE AREAS OF THE NORTH CENTRAL
  MOUNTAINS BEGINNING DURING THE AFTERNOON HOURS TODAY AND AROUND
  NOON ON MONDAY AND CONTINUING INTO THE EVENING HOURS BOTH DAYS.

* 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 30 MPH
  TODAY. WEST 20 TO 25 MPH WITH GUSTS TO 40 MPH ON MONDAY. WINDS
  TO BE STRONGEST OVER THE HIGHER TERRAIN.

* RELATIVE HUMIDITY...10 TO 16 PERCENT TODAY AND 9 T0 15 PERCENT
  ON MONDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ103-104-110200-
/O.UPG.KABQ.FW.A.0033.160711T2000Z-160712T0200Z/
/O.NEW.KABQ.FW.W.0031.160711T1800Z-160712T0200Z/
/O.CON.KABQ.FW.W.0030.160710T2000Z-160711T0200Z/
NORTHEAST HIGHLANDS-NORTHEAST PLAINS-
439 AM MDT SUN JUL 10 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT
THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM NOON
TO 8 PM MDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

* AREA AND TIMING...NORTHEAST HIGHLANDS AND PLAINS TODAY AND
  MONDAY AFTERNOON AND EARLY EVENING.

* 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH TODAY
  AND WEST 20 TO 30 MPH WITH GUSTS TO 45 MPH ON MONDAY.

* RELATIVE HUMIDITY...10 TO 15 PERCENT TODAY AND 8 TO 12 PERCENT
  MONDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ106-107-109-110200-
/O.UPG.KABQ.FW.A.0033.160711T2000Z-160712T0200Z/
/O.NEW.KABQ.FW.W.0031.160711T1800Z-160712T0200Z/
MIDDLE RIO GRANDE VALLEY-SANDIA...MANZANO AND GALLINAS MOUNTAINS-
WEST CENTRAL HIGHLANDS-
439 AM MDT SUN JUL 10 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT MONDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...PORTIONS OF THE MIDDLE RIO GRANDE VALLEY...
  THE MANZANO AND GALLINAS MOUNTAINS AND PORTIONS OF THE WEST
  CENTRAL HIGHLANDS INCLUDING NORTHERN CATRON AND NORTHWEST
  SOCORRO COUNTIES MONDAY AFTERNOON INTO MONDAY EVENING.

* 20 FOOT WINDS...WEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. WINDS
  WILL BE STRONGEST OVER THE HIGHER TERRAIN AND EAST OF THE
  CENTRAL TERRAIN

* RELATIVE HUMIDITY...8 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
186 
WWUS85 KABQ 110153
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
753 PM MDT SUN JUL 10 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY MOST
AREAS DUE TO STRONG WINDS...LOW HUMIDITIES AND A VERY UNSTABLE
ATMOSPHERE...

.AN EXTREMELY RARE PERIOD OF CRITICAL FIRE WEATHER CONDITIONS FOR
JULY WILL CONTINUE ON MONDAY. AN UNSEASONABLY STRONG STORM WILL
TRACK OVER THE NORTHERN ROCKIES PRODUCING STRONG WINDS ALOFT
ACROSS NEW MEXICO. THESE STRONGER WINDS WILL MIX DOWN TO THE
SURFACE MONDAY THEN COMBINE WITH A VERY DRY AND UNSTABLE
ATMOSPHERE AND ABOVE NORMAL TEMPERATURES TO CREATE CRITICAL FIRE
CONDITIONS. WINDS WILL RELAX TUESDAY AND WEDNESDAY BUT THE VERY
DRY AND UNSTABLE CONDITIONS WILL PERSIST.

NMZ101>105-108-111400-
/O.EXP.KABQ.FW.W.0030.000000T0000Z-160711T0200Z/
/O.CON.KABQ.FW.W.0031.160711T1800Z-160712T0200Z/
NORTHWEST PLATEAU-NORTH CENTRAL MOUNTAINS-NORTHEAST HIGHLANDS-
NORTHEAST PLAINS-NORTHWEST HIGHLANDS-EAST CENTRAL PLAINS-
753 PM MDT SUN JUL 10 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
MONDAY...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

* AREA AND TIMING...NORTHWEST PLATEAU AND HIGHLANDS...NORTH
  CENTRAL MOUNTAINS...NORTHEAST HIGHLANDS...NORTHEAST AND EAST
  CENTRAL PLAINS MONDAY AFTERNOON AND EARLY EVENING.

* 20 FOOT WINDS...SOUTHWEST TO WEST 15 TO 25 MPH WITH GUSTS TO 35
  MPH.

* RELATIVE HUMIDITY...8 TO 13 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ106-107-109-111400-
/O.CON.KABQ.FW.W.0031.160711T1800Z-160712T0200Z/
MIDDLE RIO GRANDE VALLEY-SANDIA...MANZANO AND GALLINAS MOUNTAINS-
WEST CENTRAL HIGHLANDS-
753 PM MDT SUN JUL 10 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
MONDAY...

* AREA AND TIMING...PORTIONS OF THE MIDDLE RIO GRANDE VALLEY...
  THE SANDIA...MANZANO AND GALLINAS MOUNTAINS AND PORTIONS OF THE
  WEST CENTRAL HIGHLANDS INCLUDING NORTHERN CATRON AND NORTHWEST
  SOCORRO COUNTIES MONDAY AFTERNOON INTO MONDAY EVENING.

* 20 FOOT WINDS...WEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. 

* RELATIVE HUMIDITY...8 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Jul 9, 10:34 AM MST, 3 hours 53 minutes earlier.

Area forecast discussion, Jul 9, 10:34 AM MST, 3 hours 53 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1134 AM MDT SAT JUL 9 2016

.AVIATION...
18Z TAF CYCLE
VFR conditions expected most locations through the forecast
period. Drier air is moving into the state from the west, so fewer
thunderstorms are expected today. Isolated to at times scattered
thunderstorms and showers will favor the southwest and central
high terrain and the eastern plains. Over and west of the central
mountains most thunderstorms will be dry producing little rain but
gusty outflows. Over the eastern plains, wetter storms will
produce local MVFR cigs and moderate to heavy rain with the
strongest cells. Activity to diminish between 03Z and 06Z. Expect
mainly high terrain thunderstorms to develop by midday on Sunday
with southwest winds noticeably increasing during the day. Gusts
to 30kt after 18z at GUP, LVS and TCC after 18z Sunday. 40

&&

.PREV DISCUSSION...355 AM MDT SAT JUL 9 2016...
.SYNOPSIS...
The upper level ridge will build over northern and central New
Mexico today. Temperatures will warm as drier air filtrates in
from the west and north. A few spot storms will be found across
the western and central highlands while more organized storms will
be possible across the far eastern plains. An unusually deep and
vigorous Pacific trough for July will gradually break down the
upper level ridge and give way to slight cooling and increased
winds Sunday and Monday. The strongest wind speeds areawide will
be observed on Monday. Fast moving storms will be possible ahead
of the trough advance on Sunday. Significant drying and warming
will commence Tuesday and Wednesday with a few afternoon breezes.
Moisture from the south and east will try to invade the state late
week into next weekend ahead of another Pacific trough. Too tough
to say how much moisture however.

&&

.DISCUSSION...
A few cosmetic changes to the gridded forecast but not a lot of
big changes. Went with a warm bias in the grids during the next 7
days...especially today/Sunday and once again mid to late next
week. Models seem to be a little more bullish and more similar to
what they were showing a few days ago for fast moving storms on
Sunday.

Models appear to be in agreement with a down convective day today.
There will certainly be buildups over the mountains but the
airmass will be drier near the surface compared to yesterday. A
few dryline storms are expected across the eastern plains and some
storms could become strong. Instability and moisture indices much
less aligned for organized severe storms compared to yesterday.
Cant rule out a few pulse...strong storms due to residual
sheering. High temps will be quite warm within the Rio Grande
Valley and eastern plains. Near 100 degrees in Albuquerque today.

All eyes remain on the Pacific trough. Latest GFES forecasts
project a 3 to 3.75 standard deviation low associated with the
trough over the northern Rockies and below normal 500 mb height
values as far south as northern NM. NAM has picked up on a bit
more convection ahead of the leading Pacific trough and initial
break down of the ridge later Sunday. GFS is also picking up on
the convection a little more versus previous runs. The models
initially showed this a few days ago but backed up yesterday.
Would like to see some run to run consistency on this matter but
confidence is growing that drier storms would initiate over
portions of the western/central highlands as Sunday progresses and
move quickly to the east/northeast. This fits the conceptual
models of these types of trough passages with mid level moisture
present. Discrete stronger storms associated with the surface
dryline would be possible across the eastern plains before quickly
moving east into west TX. A severe threat due to wind would be
associated with those cells.

The belt of strongest winds aloft move over the forecast area
Sunday night with residual strong winds aloft over the area
Monday. Atmospheric mixing and a Pacific dry slot will lead to
fire weather concerns Monday. Wind speeds look to be breezy to
windy. Cant rule out some localized wind advisory across portions
of the east due to the surface low strength and atmospheric
mixing although the models have lowered their speeds aloft a tad.
Adjusted min and max temps higher than model guidance across the
eastern plains during this period. A much drier forecast with
residual mid level moisture across the southern tier of the
forecast area. Confidence is high because the models have been
showing this trough passage trend the past week.

An atmospheric dry intrusion would invade most of the forecast
area Tuesday/Wednesday as the subtropical high remains centered
over northern Mexico. Temperatures would rise and went above model
guidance by 1 to 2 degrees during this period.

Models continue to show some sort of surface to mid level
moistening within the building upper level high late week. One
moisture source consists of a back door cold front or wind shift
across the northeast while another consists of monsoonal moisture
seeping northward from Mexico and the Gulf. An organized monsoon
burst event is less likely but will be watching model trends and
the second Pacific trough strength.

50

&&

.FIRE WEATHER...

...Fire Weather Watch for portions west and east zones on Sunday and
for most locations on Monday, followed by very dry and unstable
conditions Tuesday through Thursday...

Existing fires, the probability of dry lightning, a dry unstable
airmass and an upcoming wind event will result in a two day critical
fire weather regime on Sunday and Monday. Very dry and unstable
weather will follow. Moisture may be on the increase late in the
work week and into the weekend.

With the upper level high currently centered over northern Mexico,
dry westerly flow aloft is already in place across northern zones.
Precipitable water in Friday night's ABQ sounding was 86 percent of
normal and satellite PW estimates indicate even drier air
approaching the state from the west. Low level moisture from the
wind shift on Friday as well as convective outflows has increased
across the eastern plains and a short-lived gap wind event ushered
some of this moisture into the Rio Grande Valley. The low level
moisture will scour out fairly quickly today with RH falling below
15 percent all areas except the extreme eastern plains. The upper
high will build over New Mexico today and a decrease in coverage of
thunderstorms and showers will result with mainly dry thunderstorms
over the western high terrain and over and just to the east of the
central high terrain. Any wetting rain will be mainly limited to the
extreme eastern plains. Overnight RH recoveries tonight will be
mostly fair with some good recoveries extreme eastern plains.

An unseasonable strong upper low, currently located west of
Vancouver Island will move onshore early Sunday. As the upper trough
moves to the east, the upper level gradient will increase over New
Mexico. As the trough approaches, dry thunderstorms are expected
over the Continental Divide and over and just east of the northern
and central high terrain, with wetter storms over the eastern
plains. Dry southwest winds will increase steadily increase during
the day with the greatest magnitudes over the higher terrain and
eastern plains where a lee trough will sharpen during the day.
Critical fire weather conditions are likely western and eastern
zones and a fire weather watch remains in place. Zone 103 may
need to be added to the watch.

Ridgetop winds look to be greatest during the overnight hours on
Sunday, but deep mixing on Monday will still result in breezy to
windy conditions on Sunday. A fire weather watch remains in place
for all zones. Any new fire starts associated with dry lightning on
Sunday could grow rapidly during the late Sunday through Monday
period.

Winds relax on Tuesday as the upper level trough moves over the
Great Plains and the upper high strengthens over southern New
Mexico. However, exceptionally dry air continues to filter in over
the state with very unstable conditions on Tuesday and especially on
Wednesday. Poor RH recovers will favor northwest and central zones
Tuesday night and Wednesday night, with super haines conditions
possible both Wednesday and Thursday afternoon.

High pressure looks to shift to the east late in the week allowing
moisture to be on the increase. Details are still uncertain at
this time.

05

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Monday afternoon through Monday evening for
the following zones... NMZ101>109.

Fire Weather Watch from Sunday afternoon through Sunday evening for
the following zones... NMZ101-104-105-108.

&&
Hazardous weather outlook, Jul 9, 5:08 AM MST, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
608 AM MDT SAT JUL 9 2016

NMZ501>540-101200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
608 AM MDT SAT JUL 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STRONG STORMS ARE EXPECTED ACROSS THE FAR EASTERN PLAINS
THIS AFTERNOON INTO THE EARLY EVENING. GUSTY WIND AND SMALL HAIL
WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SIGNIFICANT FIRE WEATHER CONDITIONS ARE ANTICIPATED DURING THE
NEXT SEVERAL DAYS. LIGHTNING FOLLOWED BY GUSTY WIND/LOW HUMIDITY
AND AN UNSTABLE ATMOSPHERE SCENARIO IS EXPECTED SUNDAY AND MONDAY.
HOT...DRY AND UNSTABLE CONDITIONS WILL REMAIN TUESDAY THROUGH
THURSDAY. FIRES THAT DO IGNITE HAVE THE POTENTIAL OF SPREADING
VERY RAPIDLY DUE TO DRYING FUELS.

SOME FAST MOVING DRYLINE STORMS PRODUCING STRONG TO
SEVERE GUSTS WILL BE POSSIBLE SUNDAY AFTERNOON INTO THE EVENING
ACROSS THE EASTERN PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

50

In the hours before

Local storm report, Jul 9, 10:36 AM MST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1136 AM MDT SAT JUL 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     FLASH FLOOD      1 ENE BEAVERHEAD        33.43N 108.10W
07/08/2016                   CATRON             NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1601329

44
Local storm report, Jul 9, 1:04 PM MST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
204 PM MDT SAT JUL 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     HAIL             6 E ABBOTT              36.31N 104.15W
07/08/2016  M2.75 INCH       COLFAX             NM   TRAINED SPOTTER

            BASEBALL SIZE HAIL DESTROYED PICKUP TRUCK

&&

EVENT NUMBER ABQ1601330

GUYER
Local storm report, Jul 9, 1:20 PM MST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
220 PM MDT SAT JUL 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             3 SSE ROMEROVILLE       35.48N 105.23W
07/08/2016  E1.00 INCH       SAN MIGUEL         NM   TRAINED SPOTTER

            QUARTER SIZE HAIL KNOCKED LOTS OF LEAVES OFF TREES

&&

EVENT NUMBER ABQ1601331

GUYER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 5:02 PM MSTTornado WarningABQMora28 min
Jul 8, 5:05 PM MSTSpecial Weather StatementABQ25 min
Jul 8, 5:27 PM MSTSevere Thunderstorm WarningABQMora23 min
Jul 8, 5:41 PM MSTAreal Flood AdvisoryABQColfax, Union2 hr
Jul 8, 6:16 PM MSTSevere Thunderstorm WarningABQChaves, De Baca15 min
Jul 9, 2:59 PM MSTHeat AdvisoryABQ28 hr
Jul 9, 2:59 PM MSTHeat AdvisoryABQ52 hr
Jul 9, 4:14 PM MSTSpecial Weather StatementABQCurry16 min
Jul 9, 4:30 PM MSTSpecial Weather StatementABQCurry30 min

Nearby

Red Flag Warnings in New Mexico, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.